Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 213, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 25, 2001, 12:33 AM CDT for Norton County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 12:33 AM CDT (05:33 UTC)
- Expired
- Jul 25, 2001, 1:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Norton County, KS
The radar
The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 250532 SVRGLD KSC137-250630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1233 AM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTON COUNTY IN NORTHWEST KANSAS * UNTIL 130 AM CDT * AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF REAGER...OR ABOUT 15 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REAGER AT 1240 AM CDT EDMOND AT 100 AM CDT NORTON AT 105 AM CDT DENSMORE AT 110 AM CDT CALVERT AT 120 AM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...NEW ALMELO...LENORA AND ALMENA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3997 10011 3958 10015 3960 9963 3999 9968 COLEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:40 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 24, 11:40 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT TUE JUL 24 2001 LARGE AREA OF THUNDERSTORMS CONTINUE OVER THE ENTIRE CWA. NUMEROUS THUNDERSTORMS WORDED INTO ALL ZONES FOR TONIGHT AND WILL KEEP FLASH FLOOD WATCH FOR PORTIONS OF THE EASTERN FA. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...FFA TONIGHT FOR NE ZONE 81 AND KS ZONES 2...3...4...14...15... 16...28...29. VP
In the hours before
Local storm report, Jul 24, 8:22 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 3 SW FLAGLER CO 70 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY STORM
SPOTTER.
0720 PM FLAGLER CO 60 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 9:33 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY STORM
SPOTTER.Local storm report, Jul 24, 9:45 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM 10 S SHARON SPGS KS 75 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY PUBLIC.
0840 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM TRIBUNE KS 1.75 INCH HAIL
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 10:12 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM SHARON SPGS KS 60 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0857 PM SHARON SPGS KS 70 MPH TSTM GUSTR
07/24/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 24, 11:24 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
1005 PM COLBY KS 62 MPH TSTM GUST
07/24/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jul 24, 11:43 PM CDT, 50 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1043 PM MDT TUE JUL 24 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF FAR EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS... ...A FOLLOW ON SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR ALL COUNTIES IN EXTREME SOUTHWEST NEBRASKA...FAR EAST COLORADO AND NORTHWEST KANSAS WEST OF A NORTH TO SOUTH LINE FROM CULBERTSON NEBRASKA TO OAKLEY KANSAS. THE NEW WATCH...WHICH WILL BE IN EFFECT THROUGH 5 AM CDT...INCLUDES RED WILLOW COUNTY IN NEBRASKA AND THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR... SHERIDAN...GOVE...GRAHAM AND NORTON. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE STILL POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Jul 24, 9:10 PM CDT | Tornado Warning | GLD | Greeley | 50 min |
| Jul 24, 9:25 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 65 min |
| Jul 24, 9:35 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Jul 24, 10:05 PM CDT | Tornado Warning | GLD | Wallace | 25 min |
| Jul 24, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 35 min |
| Jul 24, 10:26 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jul 25, 12:08 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| Jul 25, 1:00 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.